Discussions that mention methadone

Addiction & Recovery board


Quote from Twinlynn:
Kelleigh -

I don't know just what you take and how much and for how long....but I've taken antidepressants for many years and know that you are never supposed to come off them all at once. I, personally, have never had such a severe reaction from one dosage missed (I think I've only forgotten them once--and only for about 12 hrs!)--but there is a warning that comes with most of the antidepressants I know of. How long did it take for you to recover after you remembered and took your pill? These antidepressants are not opiates....but some of the newer ones react differently from the older brands...and I've been on the same older ones for years now.

That sounds like an awfully severe reaction--and such an instantaneous one! You might want to ask your doctor if it seems plausible for one missed dose to affect you like that. Sure hope you're feeling better! That must have really frightened you. Take care. :-) Lynn

lynn ive been taking effexor for about a year and i was on 150 mgs im down to 75mgs every other day and swithching to lexapro in the process it really did frighten me i thought missing a methadone was bad this was like my worst nightmare thanks for replying i think the effexor was the culprit but just wanted to know if i was going crazy it took like 1 1/2 hours to recover after i took it thanks again kelleigh
Quote from StarToo:
My Dr.'s inexperienced PA was switching antidepressants on me one after another with no tapering time between and it threw me into "serotonin syndrome". I literally thought I was losing my mind! Then she refused to help me because I was an addict. There are simple means to treat the symptoms of seratonin syndrome, but they have to take you seriously when you tell them what you are feeling. Hopefully that is not what you have, but if you do, and you are not taken seriously, RUN, DON"T WALK to someone who will help you. Take care!

star too you know my councelor did say she suspected i had that but they are trying to determine if it coming off methadone or the fact i was on effexor paxil and trazadone all at the same time well i nixed the paxil and my councelor is weaning me off the effexor i went from 150mgs to 75 mgs every other day and i think missing the effexor is what did it now that ive read all these replys thanks for caring it helps peace kelleigh
Quote from StarToo:
Kelleigh, The ones I was on were Effexor, Wellbutrin, and Lexapro. I was on Effexor for about 3 weeks with no relults and some side effects. So she switched to Wellbutrin which launched me into the outer ozone - teeth clenching, eye bouncing, talking 100 miles a minute, laughing, crying, freezing, burning. Then she switched me to Lexapro. I had been off of oxycontin for about 2 weeks, so she refused any treatment for me. I finally got through to my family doctor who gave me low dose ativan, which helped tremendously. This stupid PA let me suffer. I definately can happen when switching antidepressants and I wish people were more aware of it, and doctors certainly should be aware of it and suspect seratonin syndrone when these symptoms present. AND TREAT IT ACCORDINGLY!!! Whew... sorry.... I just get angry over that whole deal. I know exactly what you are talking about! Hope you are doing well now.

startoo i know isnt it amazing how in this society to doctors we are only a number i dont blame you for getting angry i went to so many doctors while detoxing off methadone and i swear they have n f-ing clue what its like my primary said in 2 wks id be fine so the wds would be over yeah right thats why 3 months now im still suffering i was on effexor so my pain doc said ok you have severe anxiety heres some paxil so igo to my councelor and finally my councelor whos been the only descent one is trying to get me straightened out i dont know how many times i called my doctors and said hey theres a problem here and sat and waited for the phone to ring and just got blown off sorry so long but thanks for replying i needed to get that off my chest hope you are well also kelleigh
Quote from newlywedgurl:
The Zoloft worked wonders for my anxiety and depression. But the side effects eventually ended up being wrose (in my mind) than the alternative. I was getting depressed because it was making me gain weight and I was really unhappy about that. It also has some pretty bad sexual side effects, which aren't so great for anyone, let alone a newlywed! lol

I really want to see if I can do this on my own. There are pros and cons to everything. THe whole point of me taking the Zoloft was so I would feel better. I want to be able to do that without having to take a pill!! I know exercise is good for the body and is supposed to be good for the soul. I guess I just want to take better care of myself in general.....not sure yet if I have the motivation to follow through or not, but I'm at least telling myself that I'm going to try!!

NWG THATS AN AWESOME ATTITUDE ONE DAY I HOPE TO STOP TAKING ALL THESE PILLS TO I JUST ALWAYS WONDER WHAT THE HECK TAKING ALL THIS CRAP DOES TO YOUR BODY I HAD THE SMALLEST APPETITE BEFORE I STARTED KLONOPIN I LOST 20 LBS WHEN I WAS DETOXING OF METHADONE AND NOW I'VE GAINED IT ALL BACK IT IS REALLY DEPRESSING NOW I EAT LIKE I HAVENT EATEN IN WEEKS I KNOW WHAT YOUR SAYING KEEP IN TOUCH AND LET ME KNOW HOW YOU'RE DOING GOODLUCK